MAUDE Adverse Event Report: CARDINAL HEALTH 10FR X 55 ENTRIFLEX W/STYLET; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

CARDINAL HEALTH 10FR X 55 ENTRIFLEX W/STYLET; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 8884721055E
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported while in the or, the tube was placed by hand.The stylet was not able to be retracted.The tube was flushed again and still it would not retract.Additional force was applied and the cap torn off leaving exposed wire.There was no option but to remove the tube and replace it.No injury.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One sample without original packaging was received for evaluation.The sample was visually inspected per procedure.The reported issue was confirmed; the hub was disassembled from the wire (stylet).During the evaluation of the returned device, the hydromer was activated and the stylet was removed without resistance.The most likely root cause for the reported issue is due to inadequate use of the procedure if the instructions for use were not followed correctly such as a failure to activate the hydromer which makes it difficult to remove the stylet from the feeding tube resulting in a hub detachment.The instructions for use (ifu) for the proper procedure for insertion of the feeding tube and extraction of the stylet state "using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating".A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
10FR X 55 ENTRIFLEX W/STYLET
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
777 west st
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west st
mansfield, MA 02048
5086183640
MDR Report Key14112918
Report Number9612030-2022-03220
Device Sequence Number2122166
Product Code PIF
UDI-Device Identifier10884521582989
UDI-Public10884521582989
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884721055E
Device Catalogue Number8884721055E
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown